CORDIS CORPORATION SABER 2.5MM10CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Back to Search Results |
| Model Number |
48002510X |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/19/2022
Type of Reportable Event
Malfunction
Event or Problem Description
As reported, there was extravasation of contrast through the saber 2.5mm 10cm balloon due to a rupture.The case was completed with the use of a new unknown cordis balloon.The device was removed intact (in one piece) from the patient.There was no reported injury to the patient.The rupture occurred in the vessel during the angioplasty of the anterior tibial artery.The balloon did not rupture while in a stent as it was only a balloon angioplasty.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the balloon cover, stylet, or any of the other sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu.The device was prepped normally and was able to maintain negative pressure.The same inflation device was used successfully with other devices during the case.There was no resistance/friction noted while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction noted while inserting the balloon through the guide catheter.There was difficulty advancing the balloon through the vessel, only because it was a lower limb occlusion angioplasty.There was also difficulty crossing the lesion with the catheter.The device will be returned for evaluation.Additional information was requested; however, some information was not obtained.
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82221961 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, there was extravasation of contrast through the saber 2.5mm 10cm balloon due to a rupture.The case was completed with the use of a new unknown cordis balloon.The device was removed intact (in one piece) from the patient.There was no reported injury to the patient.The rupture occurred in the vessel during the angioplasty of the anterior tibial artery.The balloon did not rupture while in a stent as it was only a balloon angioplasty.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the balloon cover, stylet, or any of the other sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu.The device was prepped normally and was able to maintain negative pressure.The same inflation device was used successfully with other devices during the case.There was no resistance/friction noted while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction noted while inserting the balloon through the guide catheter.There was difficulty advancing the balloon through the vessel, only because it was a lower limb occlusion angioplasty.There was also difficulty crossing the lesion with the catheter.The device will not be returned for evaluation as multiple attempts made to obtain device without success.Additional information was requested; however.Some information was not obtained.
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: as reported, there was extravasation of contrast through the saber 2.5mm 10cm balloon due to a rupture.The case was completed with the use of a new unknown cordis balloon.The device was removed intact (in one piece) from the patient.There was no reported injury to the patient.The rupture occurred in the vessel during the angioplasty of the anterior tibial artery.The balloon did not rupture while in a stent as it was only a balloon angioplasty.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the balloon cover, stylet, or any of the other sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped normally per the ifu and was able to maintain negative pressure.The same inflation device was used successfully with other devices during the case.There was no resistance/friction noted while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the guide catheter.There was difficulty advancing the balloon through the vessel, only because it was a lower limb occlusion angioplasty.There was also difficulty crossing the lesion with the catheter.Additional information was requested; however, some information was not obtained.The product was not returned for analysis.A product history record (phr) review of lot 82221961 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown and procedural factors likely contributed to the reported event.However, with the limited amount of information available regarding lesion characteristics and without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
Event or Problem Description
As reported, there was extravasation of contrast through the saber 2.5mm 10cm balloon due to a rupture.The case was completed with the use of a new unknown cordis balloon.The device was removed intact (in one piece) from the patient.There was no reported injury to the patient.The rupture occurred in the vessel during the angioplasty of the anterior tibial artery.The balloon did not rupture while in a stent as it was only a balloon angioplasty.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the balloon cover, stylet, or any of the other sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu.The device was prepped normally and was able to maintain negative pressure.The same inflation device was used successfully with other devices during the case.There was no resistance/friction noted while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction noted while inserting the balloon through the guide catheter.There was difficulty advancing the balloon through the vessel, only because it was a lower limb occlusion angioplasty.There was also difficulty crossing the lesion with the catheter.The device was returned for evaluation.Additional information was requested; however.Some information was not obtained.
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
Additional Manufacturer Narrative
As reported, there was extravasation of contrast through the saber 2.5mm 10cm balloon due to a rupture.The case was completed with the use of a new unknown cordis balloon.The device was removed intact (in one piece) from the patient.There was no reported injury to the patient.The rupture occurred in the vessel during the angioplasty of the anterior tibial artery.The balloon did not rupture while in a stent as it was only a balloon angioplasty.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the balloon cover, stylet, or any of the other sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu.The device was prepped normally and was able to maintain negative pressure.The same inflation device was used successfully with other devices during the case.There was no resistance/friction noted while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction noted while inserting the balloon through the guide catheter.There was difficulty advancing the balloon through the vessel, only because it was a lower limb occlusion angioplasty.There was also difficulty crossing the lesion with the catheter.Additional information was requested; however, some information was not obtained.The product was returned for analysis.A non-sterile saber 2.5mm x 10cm 150 percutaneous transluminal angioplasty (pta) unit was received for analysis inside a plastic bag.Per visual analysis, no anomalies could be observed on the unit by the naked eye.Per functional testing, a lab sample inflator/deflator device partially filled with water was attached to the inflation lumen of the unit and pressure was applied.However, a leakage was observed at a rupture in the balloon proximal area.No other anomalies were observed.Per microscopic analysis, sem was performed, results showed that the balloon of the saber 2.5mm10cm 150 device presented evidence of a ruptured condition, tensile marks, and fatigue striations near the damaged area.These types of damages are commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks and fatigue striations on these areas could have led to the damaged condition found on the received device.In addition, the tensile cracks are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the material was induced to a tensile force that exceeded the yield strength prior to the separation.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82221961 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ was confirmed via device analysis as a leakage was noted on the proximal section of the balloon surface due to a rupture.However, the exact cause cannot be determined.The outer surface of the balloon presented evidence of tensile marks, and fatigue striations adjacent to the rupture.Based on the information available for review, the balloon material appears to have been punctured either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.Therefore, it is likely vessel characteristics, although unknown, and procedural factors contributed to the event reported.According to the warnings in the safety information in the instructions for use ¿the balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
Event or Problem Description